MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 2108 SERIES SAGITTAL BLADE (8.0 X 1.27 X 70.0MM); INSTRUMENT, SURGICAL, ORTHOPAEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

STRYKER INSTRUMENTS-KALAMAZOO 2108 SERIES SAGITTAL BLADE (8.0 X 1.27 X 70.0MM); INSTRUMENT, SURGICAL, ORTHOPAEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 2108127070
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Awaiting device evaluation.A follow up report will be filed once the quality investigation is complete.Awaiting device evaluation results.
 
Event or Problem Description
It was reported that the blade broke during a total ankle procedure.It was also reported there were no delays and no adverse consequences as a result of this event.It was further reported that the procedure was completed successfully.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation results indicate that that excessive force along with metal contact while cutting could have caused the blade to break.The ifu of handpieces associated with this device warn the user against this type of use: "do not apply excessive pressure, such as bending or prying, with the blade.Excessive pressure may bend or fracture the blade and result in tissue damage, loss of tactile control, and/or the ejection of blade fragments at a high velocity".The associated devices ifu's state that the device and associated handpieces are "intended for use in the cutting, drilling, decorticating, and smoothing of bone and other bone related tissue in a variety of surgical procedures.".

Brand Name
2108 SERIES SAGITTAL BLADE (8.0 X 1.27 X 70.0MM)
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPAEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key8475822
Report Number0001811755-2019-01069
Device Sequence Number1303355
Product Code HWE
UDI-Device Identifier07613252501800
UDI-Public07613252501800
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2023
Device Catalogue Number2108127070
Device Lot Number18114017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2019
Initial Date Received by Manufacturer 03/07/2019
Supplement Date Received by Manufacturer05/20/2019
Initial Report FDA Received Date04/02/2019
Supplement Report FDA Received Date05/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1